MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 7F 11CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 7F 11CM STR; INTRODUCER, CATHETER
Model Number 401711M
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the mini guidewire of a 7f 11cm brite tip catheter sheath introducer (csi) unraveled while in patient.Fortunately, the wire was able to be retrieved before it broke off in the patient.There was no leftover material in the body.The issue was noted when they had difficulty advancing the wire.The procedure was completed normally after wire was removed.There was no reported patient injury.The patient has a history of paroxysmal a-fib.The device was kept in our storeroom that is kept at an acceptable temperature and humidity.There were no anomalies noted when removed from the package.Wire was removed from the packaging by the back end of the wire.The device was prepped per the instructions for use (ifu).Right femoral venous access for sheath placement during an electrophysiology (ep) study.The lesion was not calcified.There was little vessel tortuosity and vessel angulation.The device was not used for a chronic total occlusion (total occlusion >3 months).The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, the mini guidewire of a 7f 11cm brite tip catheter sheath introducer (csi) unraveled while in patient.Fortunately, the wire was able to be retrieved before it broke off in the patient.There was no leftover material in the body.The issue was noted when they had difficulty advancing the wire.The procedure was completed normally after wire was removed.There was no reported patient injury.An image review showed an x-ray of a patient's right groin showing what appeared to be a wire located within the common femoral/external iliac artery.The patient has a history of paroxysmal a-fib.The device was kept in our storeroom that is kept at an acceptable temperature and humidity.There were no anomalies noted when removed from the package.The wire was removed from the packaging by the back end of the wire.The device was prepped per the instructions for use (ifu).Right femoral venous access was obtained for sheath placement during an electrophysiology (ep) study.The lesion was not calcified.There was little vessel tortuosity and vessel angulation.The device was not used for a chronic total occlusion (total occlusion >3 months).The device will not be returned for evaluation.The product was not returned for analysis.A product history record (phr) review of lot 18114077 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device, the reported customer event ¿mini guidewire-unraveled/stretched-in patient¿ could not be confirmed.Procedural and/or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿holding the needle in place, insert the flexible end of the guidewire through the needle and into the vessel.If a j tip is used, slide the guidewire introducer over the j to straighten it for insertion.Gently advance the guidewire to the desired depth.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the mini guidewire of a 7f 11cm brite tip catheter sheath introducer (csi) unraveled while in patient.Fortunately, the wire was able to be retrieved before it broke off in the patient.There was no leftover material in the body.The issue was noted when they had difficulty advancing the wire.The procedure was completed normally after wire was removed.There was no reported patient injury.An image review showed an x-ray of a patient's right groin showing what appeared to be a wire located within the common femoral artery/external iliac artery.The patient has a history of paroxysmal a-fib.The device was kept in our storeroom that is kept at an acceptable temperature and humidity.There were no anomalies noted when removed from the package.Wire was removed from the packaging by the back end of the wire.The device was prepped per the instructions for use (ifu).Right femoral venous access for sheath placement during an electrophysiology (ep) study.The lesion was not calcified.There was little vessel tortuosity and vessel angulation.The device was not used for a chronic total occlusion (total occlusion >3 months).The device will not be returned for evaluation.

Brand Name
SI BRITE TIP 7F 11CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16117941
Report Number9616099-2023-06207
Device Sequence Number5753823
Product Code DYB
UDI-Device Identifier10705032000307
UDI-Public(01)10705032000307(17)250430(10)18114077
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number401711M
Device Catalogue Number401711M
Device Lot Number18114077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date01/12/2023
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight72 KG